MAUDE Adverse Event Report: SYNTHES GMBH MATRIX 1.4MM DRILL BIT J-LATCH/6MM STOP/44.5MM; DRILL, BONE, POWERED

SYNTHES GMBH MATRIX 1.4MM DRILL BIT J-LATCH/6MM STOP/44.5MM; DRILL, BONE, POWERED
Catalog Number 03.511.246
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional procode: erl, hbe.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021 during an unknown procedure, three (3) 1.5mm drill bit with 8mm stop, one (1) 1.5mm drill bit with 6mm stop, one (1) matrix drill bit, and one (1) 1.5mm 2 flute drill bit broke during an unknown procedure.The drill bits did not fit properly through the customer cutting guide for the patient specific plates.The drill fit through when placing them through by hand but it was a tight fit resulting in burring of the titanium cutting guide and breakage of the drill bits.The procedure was successfully completed using a transbuccal 1.5mm drill bit.Fragments were generated and easily removed without additional intervention.Patient outcome is unknown.Concomitant device reported: unknown cutting guide (part# unknown; lot# unknown; quantity: 1).This report is for one (1) matrix 1.4mm drill bit j-latch/6mm stop/44.5mm.This is report 3 of 6 for (b)(4).

Brand Name
MATRIX 1.4MM DRILL BIT J-LATCH/6MM STOP/44.5MM
Common Device Name
DRILL, BONE, POWERED
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11394724
Report Number8030965-2021-01495
Device Sequence Number1219288
Product Code DZI
UDI-Device Identifier07611819376755
UDI-Public(01)07611819376755
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K043310
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.511.246
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/05/2021
Initial Report FDA Received Date03/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1